Alert archive / New Hampshire / Wind Advisories in 2013
Wind Advisory 6, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Oct 7, 2013, 9:51 AM EDT for 8 counties in New Hampshire. It took effect at Oct 7, 2013, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2013, 9:51 AM EDT (13:51 UTC)
- In effect from
- Oct 7, 2013, 2:00 PM EDT
- Expired
- Oct 7, 2013, 11:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gray, ME
Counties Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 102 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 1.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WWUS71 KGYX 071351 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 951 AM EDT MON OCT 7 2013 ...WINDY CONDITIONS LIKELY TO DEVELOP THIS AFTERNOON... .A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY AND SWEEP ACROSS NEW HAMPSHIRE TONIGHT. WINDS WILL INCREASE AHEAD OF THE FRONT BY LATE THIS AFTERNOON AND POTENTIALLY GUST UP TO 50 MPH AT TIMES. IN ADDITION...SLIGHTLY STRONGER WINDS...POTENTIALLY ISOLATED DAMAGING WINDS...MAY OCCUR WITH A LINE OF SHOWERS AND THUNDERSTORMS VERY LATE THIS AFTERNOON OR EVENING. NHZ001>010-013-014-072200- /O.NEW.KGYX.WI.Y.0006.131007T1800Z-131008T0300Z/ NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...COLEBROOK...BERLIN...LANCASTER... LITTLETON...NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH... WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN... CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER... SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 951 AM EDT MON OCT 7 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. * WINDS...SOUTH WINDS INCREASING 15 TO 25 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. * TIMING...LATE AFTERNOON AND EVENING. * IMPACTS...ISOLATED TREE DAMAGE MAY OCCUR RESULTING IN SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 7, 6:00 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Oct 7, 6:00 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 600 AM EDT MON OCT 7 2013 .SYNOPSIS... A WARM FRONT WILL CROSS THE AREA TODAY AND BE FOLLOWED BY A BLUSTERY SOUTHERLY FLOW OF MILDER AIR. A STRONG COLD FRONT CROSSES THE REGION LATE TODAY AND EARLY TONIGHT ACCOMPANIED BY SHOWERS AND A FEW THUNDERSTORMS WITH STRONG GUSTY WINDS. HIGH PRESSURE AND DRIER AIR FOLLOWS FOR LATE TONIGHT AND TUESDAY AND LASTS THROUGH THE REMAINDER OF THE WEEK. A COASTAL LOW APPROACHES BY THE WEEKEND...POSSIBLY BRINGING A FEW SHOWERS TO SOUTHERN SECTIONS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 555 AM...ONLY MINOR ADJUSTMENTS FOR THIS ESTF UPDATE TO REFLECT PRESENT MESONET. AT 06Z...A 996 MILLIBAR LOW WAS CENTERED NEAR THE SOUTHERN TIP OF HUDSON BAY WITH A TRAILING COLD FRONT THROUGH THE LOWER LAKES AND A WARM FRONT EXTENDING SOUTHEAST THROUGH THE MID ATLANTIC REGION. A VIGOROUS UPPER TROUGH OVER THE MIDWEST WILL RACE NORTHEAST AND DRIVE THE ASSOCIATED FRONTAL SYSTEM EASTWARD ACROSS THE FORECAST AREA BY TONIGHT. LOW CLOUDS AND FOG BLANKET MUCH OF THE AREA IN LOW LEVEL SOUTHEAST FLOW EVIDENT ON KGYX VAD WIND PROFILE. STRONG LOW LEVEL FLOW WILL PUSH THE WARM FRONT NORTHWARD WITH BEST CHANCE OF BRIEFLY SEEING THE WARM SECTOR LIMITED TO NEW HAMPSHIRE AND WESTERN INTERIOR MAINE. SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE BY LATE TODAY AHEAD OF THE STRONG COLD/ OCCLUDED FRONT WITH THE BEST CHANCE OF STRONG WIND GUSTS VICINITY OF THE CONNECTICUT VALLEY AS WELL AS THE HIGHER TERRAIN. I'VE INCLUDED ENHANCED WORDING FOR STRONG WIND WITH THE CONVECTION FOR WESTERN AND NORTHERN NEW HAMPSHIRE AS WELL AS EXTREME NORTHWEST MAINE WITH THE NEW PUBLIC PACKAGE THIS MORNING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... SHOWERS AND THUNDERSTORMS END QUICKLY THIS EVENING FROM SOUTHWEST TO NORTHEAST WITH PASSAGE OF THE COLD/OCCLUDED FRONT. A DRY AND SEASONABLE DAY FOR TUESDAY AS HIGH PRESSURE BEGINS BUILDING EAST INTO THE REGION. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... MOSTLY UNEVENTFUL EXTENDED PERIOD OF THE FORECAST WEDNESDAY THROUGH THE WEEKEND. LARGE SCALE RIDGING BUILD IN ACROSS THE EASTERN CONUS. SURFACE HIGH PRESSURE WILL CENTER ITSELF OVER NORTHERN NEW ENGLAND BEFORE THE CENTER SLOWLY MOVES OFFSHORE TOWARDS THE END OF THE WEEK. HIGH PRESSURE IS GRADUALLY CROWDED OUT TO THE NORTH AS A COASTAL LOW APPROACHES FROM THE SOUTH BY LATE FRIDAY. HAVE KEPT THE AREA PRECIPITATION FREE FOR THE FIRST PART OF THE WEEKEND AS UNCERTAINTY CONCERNING THE STRENGTH OF HIGH PRESSURE TO THE NORTH AND THE ENCROACHING COASTAL SYSTEM REMAINS. TEMPERATURES WILL STAY NEAR NORMAL EXCEPT FOR A FEW EXCEPTIONS. FREEZING TEMPERATURES AND PATCHY OF FROST AND FOG ARE LIKELY FOR NORTHERN SECTIONS BOTH WEDNESDAY AND THURSDAY MORNINGS IN IDEAL RADIATIONAL COOLING CONDITIONS. A FEW SPOTS COULD REACH THE UPPER 60S/LOWER 70S THURSDAY AND FRIDAY AFTERNOONS WITH INCREASING WARM AIR ADVECTION SPREADING OVER THE NORTHEAST AHEAD OF THE COASTAL LOW. A CONTINENTAL POLAR AIRMASS USHERS IN COLDER AIR FOR THE WEEKEND AS THE LOW MOVES INTO THE ATLANTIC. && .AVIATION /10Z MONDAY THROUGH FRIDAY/... SHORT TERM /THROUGH TUESDAY/...MVFR IN SHOWERS WITH AREAS OF IFR IN DRIZZLE AND FOG AND SCT THUNDERSTORMS. SFC WINDS WILL GUST UP TO 30 KT LATE TODAY AND THIS EVENING WITH PASSAGE OF A STRONG COLD FRONT. LCL IFR EARLY TUES IN VALLEY STRATUS AND FOG VICINITY OF THE CONN VALLEY OTHERWISE IMPROVING TO VFR THROUGHOUT BY TUESDAY MORNING. LONG TERM...HIGH PRESSURE OVER THE AREA WILL KEEP SKIES CLEAR AND WINDS LIGHT WEDNESDAY THROUGH FRIDAY. PATCHY DENSE FOG WILL BE POSSIBLE EACH MORNING. && .MARINE... SHORT TERM /THROUGH TUESDAY/...SSELY FLOW WILL CONTINUE TO INCR AND REACH SCA CONDS BY MRNG. THE SELY PRES GRADIENT WILL INCREASE FURTHER DURING THE DAY ALLOWING WINDS TO GUST TO MINIMAL GALE TOWARDS EVENING. THE SCA HAS BEEN UPGRADED TO A MINIMAL GALE WITH THE NEW MARINE PACKAGE THIS MORNING. LONG TERM...WINDS AND SEAS WILL BE CALM MOST OF THE WEEK UNTIL A COASTAL LOW APPROACHES TOWARDS THE WEEKEND. SEAS WILL INCREASE TO 4-6 FT WITH GUSTS TO 25 KTS OR SO. && .TIDES/COASTAL FLOODING... DURING THE AFTERNOON HIGH TIDE AROUND 1 PM, THE INCREASING SELY FLOW AND THE PROLONGED FETCH...MAY COMBINE TO PUSH THE 10.7 FT ASTRONOMICAL HIGH TIDE TO NEAR 11.5 FT...BUT BELOW THE 12 FT BENCHMARK SINCE THE STRONGEST WINDS DON'T DEVELOP UNTIL MID TO LATE AFTERNOON AFTER THE HIDE TIDE HAS ALREADY OCCURRED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR ANZ150>154. && ES
Hazardous weather outlook, Oct 7, 6:03 AM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 603 AM EDT MON OCT 7 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-081015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 603 AM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON INTO TONIGHT. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH LATER TODAY AHEAD OF THIS FRONT WITH GUSTS AS HIGH AS 40 MPH. A LINE OF SHOWERS AND THUNDERSTORMS WILL ALSO ACCOMPANY THE FRONT. A FEW OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-081015- CASCO BAY- 603 AM EDT MON OCT 7 2013 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-081015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 603 AM EDT MON OCT 7 2013 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 4:30 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Merrimack, Sullivan | 45 min |
| Oct 7, 5:11 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack, Sullivan | 49 min |
| Oct 7, 5:41 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 49 min |
| Oct 7, 5:55 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Coos, Grafton, Merrimack, Rockingham and 1 more | 50 min |
| Oct 7, 6:23 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 52 min |
| Oct 7, 6:35 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos | 40 min |
| Oct 7, 6:47 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Merrimack, Rockingham, Strafford | 43 min |
| Oct 7, 7:23 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Strafford | 52 min |
| Oct 7, 7:45 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham, Strafford | 45 min |
Nearby
Wind Advisories in New Hampshire, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.